Q. My girlfriend takes Microgynon for PMS. Is it normal for her to experinece spotting?

Answered by Dr. Deepali Raina and medically reviewed by Dr. Nithila A

 

New
Do you have a question on Ethinylestradiol or Delayed Period? We have medical experts to help you right away. Ask a Doctor Now »
 

Hello doctor,

My girlfriend has been taking Microgynon 30 for two months, with two packages back to back. She took Microgynon for suppressing severe PMS. The medicine successfully suppressed the PMS, but there seem to be some side effects. She experienced some spotting for a week, and the other doctor told me that it is normal for a microgynon-taker.

Her actual period started the very next day after stoppage of spotting (which is late for two weeks), and it has been lasting for 18 days. In the beginning, the volume is lower than average, but red blood is visible. In recent days, the volume keeps increasing, and it gets me worried about whether some issues are occurring. Should I take her to a gynecologist for a check-up or it is entirely reasonable for a microgynon-taker?

We did not have any sexual intercourse before and in the case for an extremely rare accident, she took a pregnancy test, the result was negative. Therefore, pregnancy could be eliminated. She finished her second package of Microgynon around 6/4, and the next day, the blood volume started to increase. One more question, she has a third package of Microgynon and the gynecologist we saw said that she should begin the third package when the second period stops. Is this correct?


Related Questions:
Is spotting due to I-pill or early pregnancy symptoms?
Delayed period after abortion. Please help.
Could delayed periods be a sign of early onset of menopause?
 

Dr. Deepali Raina
MD., MBBS
Obstetrics And Gynaecology

Hello,

Welcome to icliniq.com.

Your doctor is right in saying that this is normal with the medicine you are taking. Microgynon is progesterone. It is a hormone which builds up and helps in the growth of the inner layer or lining of the uterus called endometrium. Due to overgrowth sometimes the endometrium sheds off and appears as vaginal bleeding or periods.

The drug is otherwise safe just that continuous bleeding is a nuisance and may lead to anemia. She must take some iron supplements and wear a panty liner. For PMS (premenstrual syndrome), she can try a few things after the course of medicine is finished. She must stop taking tea and coffee. Minimize her salt intake and less water for a week before her expected periods. Also, PMS is a broad term, and treatment depends on what symptoms bother her more.

 
 
Ask your health query to a doctor online?
 
Ask a Doctor Online »
* guaranteed answer within 4 hours.

Related Questions & Answers


Are Ovral pills reliable to avoid pregnancy?
Query: Hello doctor, Can we rely 100 % on Ovral pills to avoid pregnancy? What are the side effects? Is there any other option with no side effects to avoid pregnancy for two years?  Read Full »
Dr. Monica Mathur
Obstetrician And Gynaecologist

Answer: Hi, Welcome to icliniq.com. Ovral pills (combination of Ethinyl estradiol and Levonorgestrel) are 100 % reliable if taken regularly. They have very few side effects and can be taken same time every day. If you miss one tablet it is okay, but if missed twice, can lead to failure in that particu...  Read Full »
 
I had unusual spotting with NuvaRing. Please advise.
Query: Hi doctor, Last month, I had an unusual spotting during the time I was using Nuvaring. That never happened before. So, I decided to take the ring off, but during that time, it was menstruation. I never had a normal flux, just spotting all the time. At first, kind of brown and after, redder and then...  Read Full »
Dr. Uzma Arqam
Obstetrician And Gynaecologist

Answer: Hello, Welcome to icliniq.com. Nuvaring is Etonogestrel and Ethinylestradiol containing contraceptive. Hormones have its own side effects and appear a bit differently in every individual female. Combined contraceptives have short-term effects like abnormal bleeding, spotting, mood variations, brea...  Read Full »
 
Does spotting after I-pill rule out pregnancy?
Query: Hello doctor, My wife started her last menstrual cycle on the 22nd of the previous month. We had protected sex on the 27th of the previous month. Unfortunately, the condom ruptured but, I was able to pull it out a few seconds before ejaculating. Just to be safe, she took an I-pill seven hours after ...  Read Full »
Dr. Deepti Verma
Fetal Medicine Specialist

Answer: Hello, Welcome to icliniq.com. I have gone through your query and understand the concerns. I-pill has the usual side effect of delaying the next expected periods by two to three weeks. So, most likely her periods are delayed due to the pill. I will suggest her to get a urine pregnancy test don...  Read Full »
 
 

Ask your health query to a doctor online?
 
Ask a Doctor Online »
* guaranteed answer within 4 hours.
 

Ask a Doctor Online

* guaranteed answer within 4 hours
 

Most Viewed


Ankylosing Spondylitis
This article discusses about the causes, pathology, clinical features, musculoskeletal manifestation, investigation and ...Read more »
Is having severe leg pain during pregnancy normal?
Hello doctor, There is a complaint of severe pain in both the legs in my wife who is 14 weeks pregnant. She is unable t ...Read more »
The pulse rate started to fall after giving Epinephrine in a 4-year-old child. Kindly give your opinion.
Hello doctor, I am reviewing the patient care of a 4-year-old child diagnosed with the flu. He was having trouble breat ...Read more »
 
 

Also Read Answers From